MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 5F DUAL LUMEN 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 5F DUAL LUMEN 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 20dbe761 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "appears to have been an insect (part of) leg or wing in the sterile custom picc kit.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded.The complaint of foreign matter within the packaging was inconclusive due to the sample condition.The product returned for evaluation was an opened picc kit.The kit was received wrapped in two csr wraps.Once the wraps were opened, the kit was observed to have multiple kit components present, but they were found outside of their original packaging pattern as they were not in their packaging slots.The components appeared unused and free from residual material, except for the lidocaine vial.The lidocaine vial was received empty, it had been broken along the score lines on the vial.The catheter was found within the packaging tube and the packaging tube was found within the intended packaging retention slot.A tan foreign object was observed in the packaging tray, in the depressed component cavity along the catheter retention slot.The foreign body was measured to be 0.30¿ wide and 0.09¿ high.The foreign body was examined microscopically.The material appeared to be organic in nature.The coloration included brown, tan, and clear iridescent sections.The foreign matter appeared to be from an insect origin but could not be identified with certainty.Possible contributing factors include contamination during the manufacturing/packaging process or after the kit had been opened.Because the kit had been opened, it cannot be concluded when the foreign object entered the tray.The end-item packaging facility has been notified of this complaint.H3 other text: evaluation findings are in section h.11.

Brand Name
POWERPICC CATHETER 5F DUAL LUMEN 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11422475
Report Number3006260740-2021-00632
Device Sequence Number4053441
Product Code LJS
UDI-Device Identifier00801741189043
UDI-Public(01)00801741189043
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000592A
Device Lot Number20DBE761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;